• question-icon

    What causes red hot flashes and stinging pain in skin after chemotherapy?

default
Posted on Thu, 26 May 2016 in Skin Hair and Nails
Question: I have had chemo and radiation therapy for breast cancer in the last year. I have developed hot flashes that include red and stinging skin 3 or more times a week for about 2 months. The stinging skin is general on most of my body. Any ideas on what this could be?
doctor
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
Either long-term side effect of chemo; or hormone related

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. The hot flashes can at your age be attributed to a hormonal fluctuation caused by peri- or pre-menopause. But taking into consideration the fact that you underwent chemotherapy and radiotherapy, which can easily cause symptoms of red and stinging skin along with hot flashes we need to first go through the medications that were administered to better understand what kind of side effects we can expect.

But I would also recommend a check on your hormone levels, and if an abnormality is found, correction will either help suppress the symptoms or help us to rule out one of the possible causes on our list.

I hope you find my response helpful. Please do not hesitate to write back to me for any further clarifications, I am always here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Breast cancer

doctor1 MD

i am female with age of 29 ,just last sunday i had a yellowish discharge from my both nipples and i have pain in one breast so i went to my...

doctor1 MD

I have had itching on both of my feet which comes & goes. I was wondering what could be causing it. Its winter time, so it wouldn t be sweat. I...

doctor1 MD

I have a rach that developed under my armpits, then to under my right breast at ribcage, them to my back, and then to legs behind my knees and top...

doctor1 MD

Hello, I have been having discomfort under my left breast. It started about three weeks ago. I felt like I was having a cramp and then it would go...

doctor1 MD

My back is painful in kidney area. This morning there was blood in my urine. I have a dr. apt tomorow for blood work and then an apt. Can I wait...

doctor1 MD

Hi, I am 59 years old, still having vaginal bleeding and have had severe pain in my right breast for over a week. I don't have insurance so the...

doctor1 MD

Can a simple breast cyst turn into a complex one? Can a breast cancer hide behind a cyst and be undetectable?

Get personalised answers from verified doctor in minutes across 80+ specialties

158 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Shoaib Khan
  • Q - Not getting proper sleep, don't want to take sleeping pills. What to take?

  • Q - Radiation done for tongue cancer. Started getting pain. How to overcome...

  • Q - How to get rid of swollen and painful inner labia?

  • Q - Have bradycardia. Got positive stress test and qrs-t angle on ekg. Risk...

  • Q - Suffering from chronic acute bronchitis and recurrent pneumonitis. Safe...

  • Q - Hard bump appeared on inner thigh and lower abdomen. What could be...

  • Q - Have severe dry eye. On Restasis. Used moisture pads. Nothing helped....

  • Q - Have osteoporosis. Is it safe to stop taking fosomax while on calcium...

  • Q - Sudden pop sound in back. Experiencing pain and hot flashes. Took...

  • Q - Suffering from post-traumatic stress disorder and bipolar 2. Why am I...

backtotop2